Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 102, NWS New Orleans, LA

May 1, 2016Ascension Parish, Assumption Parish, Saint James Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 1, 2016, 9:22 AM CDT for Ascension Parish, Assumption Parish, Saint James Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2016, 9:22 AM CDT (14:22 UTC)
Expired
May 1, 2016, 10:00 AM CDT
In force
38 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Ascension Parish, LA, Assumption Parish, LA, Saint James Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 2.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2021 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

398 
WUUS54 KLIX 011422
SVRLIX
LAC005-007-093-011500-
/O.NEW.KLIX.SV.W.0102.160501T1422Z-160501T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
922 AM CDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASSUMPTION PARISH IN SOUTHEASTERN LOUISIANA...
  ST. JAMES PARISH IN SOUTHEASTERN LOUISIANA...
  SOUTHWESTERN ASCENSION PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 1000 AM CDT

* AT 921 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  PAINCOURTVILLE...OR NEAR NAPOLEONVILLE...MOVING NORTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  DONALDSONVILLE...NAPOLEONVILLE...BELLE RIVER...LUTCHER...SORRENTO...
  NORTH VACHERIE...PAINCOURTVILLE...PIERRE PART...BELLE ROSE...SUPREME...
  CONVENT...SOUTH VACHERIE AND CHACKBAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3002 9123 3004 9119 3006 9111 3008 9111
      3025 9079 2994 9067 2991 9076 2992 9078
      2991 9079 2990 9088 2988 9088 2982 9111
      2984 9113 2985 9118 2986 9120 2991 9122
      3000 9124
TIME...MOT...LOC 1421Z 246DEG 26KT 3000 9108 

HAIL...1.00IN
WIND...<50MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 9:02 AM CDT, 20 minutes earlier.

Area forecast discussion, May 1, 9:02 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
902 AM CDT SUN MAY 1 2016

...SOUNDING DISCUSSION...
GULF MOISTURE REALLY REBOUNDED OVERNIGHT IN THE SFC TO 925 MB
LAYER. THE SOUTHERLY ONSHORE FLOW HAS ALLOWED THE ATMOSPHERE TO
RECOVER FOR STORMS AGAIN TODAY. MIXED LAYER CAPE IS 2100 J/KG AND
PW AT 1.69 INCHES IS NEAR THE MAX FOR THIS TIME OF YEAR IN THE
SPC CLIMATOLOGY. THESE FACTORS AND A DEEP WARM CLOUD LAYER ARE
ALLOWING FOR EFFICIENT RAINFALL. FLOODING AND FLASH FLOODING IS A
SIGNIFICANT CONCERN TODAY FROM INTENSE RAINFALL AREAS AND
ESPECIALLY ANY TRAINING STORMS. SHEAR IS LESS FAVORABLE TODAY SO
OVERALL SEVERE WIND THREAT IS RELATIVELY LOW. MODEST LAPSE RATES
FROM 600 TO 350 MB... ABOUT 7 C/KM PROVIDE SOME HAIL THREAT FROM
STRONGER STORMS. ALOFT A 115 KT JET STREAK NEAR 200 MB OVER SOUTH
LOUISIANA WILL HELP SUSTAIN DEEP CONVECTION.

KRAUTMANN

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT SUN MAY 1 2016/

SHORT TERM...

A LULL IN THE RAINFALL IS CURRENTLY OCCURRING BUT NOT EXPECTED TO
LAST LONG. ADDITIONAL DEVELOPMENT IS EXPECTED TO BEGIN IN THE NEXT
FEW HOURS AS THE MOISTURE INCREASES ONCE AGAIN OVER THE AREA.
FLASH FLOOD WATCH HAS BEEN EXTENDED AND REMAINS IN EFFECT.

LOOKING AT OUR SUNDAY...ADJUSTED LOW TEMPERATURES OVERNIGHT AS
TEMPERATURES HAD ALREADY COOLED INTO THE MID 60S IN MANY LOCATIONS.
CURRENT GUIDANCE SHOWS RAINFALL SETTING UP IN A WEST TO EAST LINE
ACROSS MAINLY THE NORTHSHORE AREAS WITH MORE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE SOUTHSHORE BY MID TO LATE MORNING. THE
MAIN THREATS TODAY WILL BE THE POSSIBILITY OF HAIL AS CAPE VALUES
REMAIN SUFFICIENT FOR DEVELOPMENT AND PERIODS OF HEAVY RAINFALL
ONCE AGAIN.

RAIN CHANCES REMAIN HIGHER THAN NORMAL ON MONDAY WITH INCREASED
MOISTURE CONTINUING IN THE AREA.

LONG TERM...

RAIN CHANCES REMAIN ELEVATED ON TUESDAY INCREASED MOISTURE OVER
THE AREA CONTINUES TO HANG AROUND. FINALLY...LATE IN THE DAY ON
TUESDAY...WE SHOULD START TO SEE A DECREASE IN MOISTURE AS A WAVE
DIVING SOUTH PUSHES IT THROUGH THE AREA. FROM WEDNESDAY ON...THE
REMAINDER OF THE WORK WEEK LOOKS FAIRLY DRY.

AVIATION...

MOST TERMINALS CURRENTLY VFR...WITH THE EXCEPTION OF KGPT WHICH IS
AT THE LOW END OF MVFR CEILINGS. CANNOT RULE OUT KGPT FALLING INTO
THE IFR RANGE BRIEFLY BEFORE SUNRISE. OTHER TERMINALS COULD ALSO SEE
BRIEF MVFR CEILINGS...BUT A CLOUD DECK BETWEEN FL050-080 MAY HINDER
LOWER CLOUD DEVELOPMENT. CURRENTLY NO SIGNIFICANT PRECIPITATION
THREATENING ANY OF THE TERMINALS...THERE IS A SEVERE THUNDERSTORM TO
THE WEST OF KLFT. MESOSCALE MODELING SHOWING ADDITIONAL DEVELOPMENT
TO THE NORTHEAST OF THIS THUNDERSTORM THAT COULD BEGIN TO AFFECT
KBTR AND KMCB AROUND 12Z-13Z. WILL MONITOR CONVECTIVE TRENDS FOR ANY
NEEDED CHANGES FROM CURRENT TAF PACKAGE. ANY TERMINALS DIRECTLY
AFFECTED WILL EXPECT TEMPORARY IFR CONDITIONS. MOST CONVECTION
SHOULD DIE OUT NEAR OR SHORTLY AFTER 00Z. LIKELY TO SEE A
REDEVELOPMENT OF MVFR CEILINGS BEYOND 06Z MONDAY WITH ADDITIONAL
CONVECTION EXPECTED DURING THE DAY ON MONDAY.

MARINE...

WILL CARRY EXERCISE CAUTION HEADLINES FOR WESTERN WATERS THROUGH MID-
AFTERNOON. AS COLD FRONT DRIFTS INTO THE AREA...PRESSURE GRADIENT
WILL WEAKEN...AND CONDITIONS NOT LIKELY TO MEET HEADLINE CRITERIA
UNTIL THE FRONT FINALLY PUSHES INTO THE COASTAL WATERS TUESDAY
NIGHT. LIKELY TO BE A BRIEF PERIOD OF EXERCISE CAUTION CONDITIONS
TUESDAY NIGHT INTO WEDNESDAY MORNING...THEN AGAIN THURSDAY NIGHT
INTO FRIDAY AS A REINFORCING SHOT OF COOLER AIR REACHES THE
WATERS.

DECISION SUPPORT...

DSS CODE....YELLOW.
DEPLOYED...NONE. ACTIVATION...NONE.
ACTIVITIES...MINOR RIVER FLOODING. RADAR SUPPORT.
MONITORING FLASH FLOODING THREAT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  80  67  79  62 /  70  60  60  50
BTR  82  69  81  65 /  70  50  60  50
ASD  81  70  82  66 /  60  40  50  50
MSY  81  72  83  69 /  70  40  50  50
GPT  81  71  81  67 /  50  30  50  50
PQL  81  69  81  68 /  50  30  50  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ034>037-039-
     040-046>050-056>065-071-072.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ068>071.

GM...NONE.
&&
Hazardous weather outlook, May 1, 4:19 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 AM CDT SUN MAY 1 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-012130-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
419 AM CDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MARGINAL THREAT FOR SEVERE THUNDERSTORMS TODAY. THE
MAIN CONCERN WILL BE GUSTY WINDS AND HAIL POTENTIALLY REACHING
SEVERE LEVELS AT TIMES.

IN ADDITION...PERIODS OF HEAVY RAINFALL MAY RESULT IN FLOODING. AN
ADDITIONAL 1 TO 3 INCHES OF RAIN...WITH LOCALLY HIGHER
AMOUNTS...IS POSSIBLE TODAY. A FLASH FLOOD WATCH IS IN EFFECT
UNTIL 7 PM CDT FOR SOUTHWEST MISSISSIPPI AND MUCH OF SOUTHEAST
LOUISIANA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY AND TUESDAY...IN
RESPONSE TO A SLOW MOVING COLD FRONT THROUGH THE AREA. AT THIS
TIME...SEVERE WEATHER IS NOT ANTICIPATED.

HAZARDOUS WEATHER IS NOT ANTICIPATED WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

In the hours before

Special weather statement, May 1, 5:48 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
548 AM CDT SUN MAY 1 2016

LAZ046-011130-
IBERVILLE-
548 AM CDT SUN MAY 1 2016

...A STRONG TO SEVERE THUNDERSTORM WILL AFFECT NORTHWESTERN
IBERVILLE PARISH...

AT 544 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
HENDERSON...OR 7 MILES EAST OF BREAUX BRIDGE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM AS IT MOVES INTO NORTHWEST IBERVILLE PARISH AFTER 6 AM
CDT. A SEVERE THUNDERSTORM WARNING MAY BE NECESSARY FOR IBERVILLE
PARISH IF THE STORM MAINTAINS ITS STRENGTH AS IT MOVES INTO THE
PARISH.

LOCATIONS IMPACTED INCLUDE...
ROSEDALE AND RAMAH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3046 9148 3020 9149 3024 9149 3024 9156
      3026 9159 3028 9159 3032 9162 3035 9163
      3036 9165 3038 9163 3041 9163 3043 9164
      3044 9164 3047 9167
TIME...MOT...LOC 1044Z 273DEG 22KT 3032 9179
Special weather statement, May 1, 6:48 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
648 AM CDT SUN MAY 1 2016

LAZ046-047-011230-
IBERVILLE-WEST BATON ROUGE-
648 AM CDT SUN MAY 1 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WEST
BATON ROUGE AND NORTHWESTERN IBERVILLE PARISHES...

AT 648 AM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR BUTTE LA
ROSE...OR 11 MILES NORTHEAST OF CATAHOULA...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ADDIS...BRUSLY...ROSEDALE...GROSSE TETE...RAMAH AND BAYOU SORREL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3048 9168 3047 9128 3016 9125 3016 9147
      3019 9147 3020 9149 3023 9148 3024 9151
      3024 9156 3026 9159 3028 9159 3032 9162
      3035 9163 3036 9165 3039 9162 3044 9164
TIME...MOT...LOC 1148Z 272DEG 14KT 3035 9161
Local storm report, May 1, 7:30 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
730 AM CDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 AM     HAIL             GROSSE TETE             30.41N 91.44W
05/01/2016  E0.25 INCH       IBERVILLE          LA   PUBLIC

            PUBLIC REPORTED PEA SIZED HAIL.

&&
Special weather statement, May 1, 7:31 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
731 AM CDT SUN MAY 1 2016

LAZ034-046>048-011315-
IBERVILLE-POINTE COUPEE-WEST BATON ROUGE-EAST BATON ROUGE-
731 AM CDT SUN MAY 1 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST BATON ROUGE...
SOUTH CENTRAL POINTE COUPEE...IBERVILLE AND SOUTHWESTERN EAST BATON
ROUGE PARISHES...

AT 730 AM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR GROSSE TETE...
OR 11 MILES WEST OF PLAQUEMINE...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM. PEA SIZE HAIL WAS REPORTED IN GROSSE TETE AT 728 AM.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...PLAQUEMINE...PORT ALLEN...ST. GABRIEL...ADDIS...BRUSLY...
MARINGOUIN...ROSEDALE...GROSSE TETE...BAYOU SORREL...RAMAH AND GARDERE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3054 9171 3046 9110 3019 9111 3011 9147
      3013 9146 3019 9147 3020 9149 3023 9148
      3024 9151 3024 9156 3026 9159 3028 9159
      3032 9162 3035 9163 3037 9165 3039 9162
      3044 9164 3049 9170
TIME...MOT...LOC 1230Z 272DEG 14KT 3034 9142
Local storm report, May 1, 8:20 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
820 AM CDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     HAIL             PLAQUEMINE              30.28N 91.24W
05/01/2016  E1.00 INCH       IBERVILLE          LA   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED IN PLAQUEMINE. BROADCAST MEDIA
            RELAYED SOCIAL MEDIA PICTURE. TIME ESTIMATED.

&&

BWAGNER
Special weather statement, May 1, 9:16 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
916 AM CDT SUN MAY 1 2016

LAZ049-056-057-059-011500-
UPPER LAFOURCHE-ASSUMPTION-ASCENSION-ST. JAMES-
916 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT ASSUMPTION...WESTERN ST. JAMES
AND SOUTHWESTERN ASCENSION PARISHES...

AT 915 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PIERRE PART...OR
NEAR NAPOLEONVILLE...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DONALDSONVILLE...NAPOLEONVILLE...BELLE RIVER...PAINCOURTVILLE...CHACKBAY...
PIERRE PART...BELLE ROSE...CONVENT AND SUPREME.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3003 9122 3006 9111 3007 9110 3013 9081
      2988 9075 2986 9120 3001 9123
TIME...MOT...LOC 1415Z 258DEG 19KT 2996 9113

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:14 PM CDTSpecial Marine WarningLIX61 min
Apr 30, 8:17 PM CDTSpecial Marine WarningLIX88 min
May 1, 5:48 AM CDTSpecial Weather StatementLIXIberville42 min
May 1, 6:48 AM CDTSpecial Weather StatementLIXIberville, West Baton Rouge42 min
May 1, 7:31 AM CDTSpecial Weather StatementLIXIberville, West Baton Rouge44 min
May 1, 7:51 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Iberville, West Baton Rouge39 min
May 1, 8:08 AM CDTAreal Flood AdvisoryLIXEast Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge3 hr
May 1, 8:23 AM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Saint James, West Baton Rouge52 min
May 1, 9:02 AM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Saint John the Baptist, Tangipahoa43 min
May 1, 9:16 AM CDTSpecial Weather StatementLIXAssumption, Saint James44 min
May 1, 9:37 AM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more3 hr
May 1, 9:42 AM CDTSpecial Marine WarningLIX93 min
May 1, 10:03 AM CDTSpecial Weather StatementLIXSaint James, Saint John the Baptist, Saint Tammany, Tangipahoa57 min
May 1, 10:39 AM CDTSpecial Weather StatementLIXSaint John the Baptist36 min
May 1, 10:42 AM CDTSpecial Weather StatementLIXSaint Charles, Saint John the Baptist, Saint Tammany63 min
May 1, 10:43 AM CDTSpecial Marine WarningLIX2 hr
May 1, 10:57 AM CDTSpecial Weather StatementLIXSaint Charles63 min
May 1, 11:07 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles68 min
May 1, 11:42 AM CDTSpecial Marine WarningLIX93 min
May 1, 11:44 AM CDTRiver Flood WarningLIXTangipahoa3 days
May 1, 11:49 AM CDTRiver Flood WarningLIXSaint Tammany43 hr
May 1, 1:13 PM CDTSpecial Marine WarningLIX92 min
May 1, 1:57 PM CDTSpecial Weather StatementLIXJefferson63 min
May 1, 2:21 PM CDTSpecial Marine WarningLIX24 min
May 1, 6:12 PM CDTSpecial Marine WarningLIX93 min
May 1, 6:54 PM CDTSpecial Marine WarningLIX66 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.